Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Triple bypass done. Blood clot in lung. Taking xeralto. Swelling and stiffness in neck. What's wrong?

59 yr old male had triple bypass approx 5 wks ago. came home after 1 wk then went back in due to blood clot in outer right lung . on blood thiner Xeralto. A couple days ago got stiff neck , thought due to sleeping on it wrong but it wont subside. Have applied heat which seemed to help but neck on left side is slightly swollen, now applying some ice. Is this normal... should we be worried about blood clot or something now in neck? Thanks
Asked On : Thu, 28 Feb 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Critical Care Specialist 's  Response
Dear patient, i want to know whether you had any venous catheter (central line)
inserted in the left side of your neck during your hospital stay and how many days back had it been removed because you are on blood thinners espicially xeralto, there is a probablity that some oozing may have been taking place from the venous puncture site and that might be causing haematoma formation in neck giving rise to swelling ,pain and stiffness in the neck. So you immediately consult your doctor who had treated you for the lung clot and who had done your bipass surgery so that they can get ultrasound, doppler or any other required test of your neck done to find out what is exactly happening
Answered: Thu, 28 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor